1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Health - odd pain when breathing after iv use

Discussion in 'Heroin' started by GoldenBrown, Jan 4, 2010.

  1. GoldenBrown

    GoldenBrown

    Age:
    36
    Reputation Points:
    2
    Joined:
    Dec 1, 2009
    Messages:
    42
    Swim recently shot up 1/2 bag (which is what swim normally uses when he boots) and maybe 30 seconds after felt a very odd paid in the left side of his chest when he breathed. The pain only lasted a few mins and swim returned into his happy state. Swim is wondering if this is common or if maybe swim should stop iv'ing. Please leave swim useful comments on this one, and many thanks in advance!
     
  2. Black on Black

    Black on Black Newbie

    Reputation Points:
    0
    Joined:
    Dec 28, 2009
    Messages:
    12
    SWIM can't explain this but SWIM has experienced what SWIY has. Not always, and not always right after IVing. Sometimes randomly. Does SWIY smoke? SWIM and her best friend who is also a user have just determined that it's pain in their lungs just caused by smoking cigarettes.
     
  3. GoldenBrown

    GoldenBrown

    Age:
    36
    Reputation Points:
    2
    Joined:
    Dec 1, 2009
    Messages:
    42
    Yes, swim is a constant chain smoker at 2+ packs a day. Swim has had the pain come back on and off since he has used earlier.
     
  4. Spucky

    Spucky Palladium Member

    Reputation Points:
    3,000
    Joined:
    Feb 9, 2009
    Messages:
    2,401
    AW: odd pain when breathing after iv use

    Maybe a Heart-Attack, nearly for sure if we can give a diagnose in the Internet.
    Please go to a Doc. to have a check up, he can see whats happened to swiny...

    there are many "New Years" if swiny take care!
     
  5. pinksox

    pinksox Palladium Member

    Reputation Points:
    1,297
    Joined:
    Feb 11, 2009
    Messages:
    687
    Left side where? Here's the questions the ED doc would ask:

    Precisely where is the pain located?
    How long does it last?
    One a 1-10 pain scale(with 10 being OMG my arm just got ripped off)?
    Is there anything that makes the pain better? Anything that makes it worse?
    Does the pain travel anywhere else or is it located in just that one spot?
    Is there anything that SWIy can do that reproduces the pain?


    Sometimes that sort of chest pain, especially if near the ribs, is cartlidge getting caught between ribs and if SWIY takes a deeper breath through the pain, they'll feel a popping sensation as it goes back into proper place and the pain will go away.

    Blebs can cause similar pain but are usually associated with shortness of breath as well. They're much more common in tall males and those genetically predisposed.

    Chest pain of a cardiac nature tends to radiate--down the left arm, or up the neck sometimes into the jaw, or around to the back, or dead center(epigastric)pain just below the rib cage. It's also usually associated with profuse sweating, pallor, and occasionally nausea and vomiting. People usually describe their pain as crushing, heavy, "an elephant sitting on my chest(if I had a nickle for that one, LOL).

    Without diagnostic tests, CBC, cardiac enzymes, EKG, chest x-rays chest pain is one of those conditions thats really hard to pinpoint the cause of.

    Many more cases of chest pain turn out to be benign than are serious. Especially if SWIY is under 35 or so and doesn't have immediate family who've had serious heart conditions or untimely deaths; however an ounce of prevention is always wiser than a pound of cure...so if it gets worse or SWIY has any of the symptoms described above.

    A well known medical statistic is of those people who ARE suffering myocardial infarction(heart attack) that vast majority of those who DO die do so within the first two hours from the onset of symptoms.
     
  6. Helene

    Helene Gold Member

    Reputation Points:
    2,389
    Joined:
    Jul 27, 2009
    Messages:
    1,232
    Another rather serious IV heroin-related disease is Endocarditis. This is an infection of the inner lining of the heart. If left untreated, it is often fatal.

    There are two disease types: Acute Infectious Endocarditis and Subacute Infectious Endocarditis. They are caused by different strains of bacteria and progress at different rates. The subacute form is most common. It is caused by a Streptoccus bacterium (the same thing that causes Strep Throat) called Streptoccus viridans. If untreated it can kill you within a year. The acute form of Endocarditis is caused by a couple of different bacteria: Staphylococcus aureus and Streptococcus hemolyticus. This could kill you in about a month.

    The bacteria adhere to the inner lining of the heart - the endocardium. Once there, they grow. These bacterial colonies become very large and pieces of them can break off and enter the circulatory system. These bacterial "particles" then get trapped in various places in the body.

    So any heart-type problems should really warrant a visit to the doctor, as soon as possible. No use taking any unnecessary risks with your health, make an appointment at your doctor and tell him everything that's been happening, being completely honest about your drug use etc.

    H
     
  7. Chemgirl

    Chemgirl Silver Member

    Age:
    38
    Reputation Points:
    25
    Joined:
    Jan 5, 2010
    Messages:
    28
    Once someone has endocarditis (if it isn't treated asap with IV anti-biotics) the valves of the heart can begin to degrade (if the bacteria don't break free and kill SWIY with an embolism), and once this happens one can book themselves in for valve-replacement and that means open heart surgery (not worth it, even for the morphine drip).
    It is important for every injecting drug user to know the importance of sterile practice. This is the only way to protect oneself from endocarditis (and many other nasties). Always 'scrub' SWIY's hands, including swabbing under fingernails. Use sterile water and equipment, this includes cotton/filters (try and get medical grade sterile cotton-clean and sterile are not the same thing), and then use a wheel filter. Prepare on clean surface-unfortunately SWIY has no control of how others prior have handled substance. Swabs don't kill diseases. Use new equipment if possible (it might be a pain to travel a bit further to get a new fit etc-but it's easier then the alternative). Don't share anything (not even tourniquets).
    Also pleurisy could be causing such pain. The pain is similar to endocarditis (as pleurisy is the inflammation of the lining of the lungs). Like others have said- go to the Dr now, be honest, it could save SWIY's life.
     
  8. OrangeSunshine

    OrangeSunshine Newbie

    Reputation Points:
    0
    Joined:
    Feb 5, 2010
    Messages:
    36
    SWIM is a smoker also, not an IV H user though, and has had some kind of of upper repistory infection since the beginning of winter. It kind of settled in his left lung. Later on he got a swine flu shot and the next day his lung was cleared up. They told SWIM he could get a booster in 3 months. It's been about 3 months and he noticed the other day it feels like it's coming back.

    SWIM saw today on the news about livestock farmers in the US given their livestock alot of antibiotics and growth hormones to increase weight. This causes resistance later of bacterial infections to be killed by antibiotics that is passed on to the consumer. Denmark has made it illegal to give antibiotics to healthy livestock and they have had a decrease in infections in there population by about 75%. SWIM thinks there are all kinds of nasty infections floating around because of this.

    SWIM use to live in Phoenix,AZ and they had a "natural" store (Sprouts) food only grown with no pestisides meat only raised with no antibiotics or growth hormones. He only ever had the hamburger, but that stuff was the best hamburger he ever ate.
     
  9. Helene

    Helene Gold Member

    Reputation Points:
    2,389
    Joined:
    Jul 27, 2009
    Messages:
    1,232
    Surely organic food is available in your present home town?

    Of course looking after ones health should be a high priority, but sometimes in the height of a habit, it's just not possible to buy the quality of food one would wish to.

    Does GoldenBrown have an update for us on this issue? Has it happened since? Hope all is well.

    H
     
  10. GoldenBrown

    GoldenBrown

    Age:
    36
    Reputation Points:
    2
    Joined:
    Dec 1, 2009
    Messages:
    42
    All is well for SWIM, he never went too the doc but did stop using heroin, and hasn't had the pain again.
     
  11. Erytheia

    Erytheia Silver Member

    Reputation Points:
    160
    Joined:
    Mar 16, 2008
    Messages:
    221
    Good on SWIY! Whether this is short- or long-term it can only be a positive thing. SWIM hopes you manage to keep away from it. She's not a user but everything she's heard suggests it's an extremely slippery slope.
     
  12. GoldenBrown

    GoldenBrown

    Age:
    36
    Reputation Points:
    2
    Joined:
    Dec 1, 2009
    Messages:
    42
    Thanks! Swim appreciates the support. Swim is now however abusing fentanyl, which in swims opinion is worse.